MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number UNK_WEBSTER CS WITH AUTO ID
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation and the patient died.After a pulmonary vein isolation (pvi) on the (b)(6), the patient left fine.The next day, at 2pm the patient died.At the time of reporting, the cause of death is unknown and an autopsy was ongoing.It has been mentioned that the ablation was done with a farapulse and drive catheters, and a webster coronary sinus (cs) catheter.Since the cause of death is unknown and details about the procedure is very limited, we cannot exclude biosense webster inc.(bwi) catheter as a contributing factor.Additional information is being requested for clarification.
 
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 08-jul-2024, additional information was received.It was reported that the case was mapped with a pentaray¿ catheter and ablated with boston scientific farawave¿ catheter and a faradrive¿ sheath was used.The patient had been well, and all his vitals were perfectly normal until saturday ((b)(6) 2024) late morning, when he first complained about discomfort.A computed tomography (ct) scan was ordered but the patient rapidly declined and died even though he had immediate assistance and a consultant present.Based on the additional information received, the most suspected device attributed to the death is the boston scientific farawave¿ catheter, since the ablation catheter delivers energy via direct contact with cardiac tissue.There were no reported malfunctions with the biosense webster inc.(bwi) catheters that were involved in the case.Therefore, h6.Health effect - clinical code, h6.Health effect - impact code, and h6.Medical device problem code have been updated.With the available information, the bwi product is to be considered a concomitant device in this event and no longer considered to be mdr reportable against the bwi webster cs catheter with auto id technology.Should more information become available in the future, the reportability decision will be reassessed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19621260
Report Number2029046-2024-02115
Device Sequence Number18193972
Product Code DRF
UDI-Device Identifier10846835009972
UDI-Public10846835009972
Combination Product (Y/N)N
Initial Reporter CountryEI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberUNK_WEBSTER CS WITH AUTO ID
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer07/08/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; UNKNOWN DRIVE CATHETER; UNKNOWN FARA PULSE CATHETER
Outcome Attributed to Adverse Event Death;
Patient SexUnknown